Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS Pueblo, CO

July 28, 2014Costilla County, Huerfano County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2014, 4:22 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2014, 4:22 PM MDT (22:22 UTC)
Expired
Jul 28, 2014, 4:50 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Costilla County, CO, Huerfano County, CO

The radar

The Pueblo radar (KPUX), 131 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS55 KPUB 282222
SVRPUB
COC023-055-282300-
/O.NEW.KPUB.SV.W.0158.140728T2222Z-140728T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 500 PM MDT

* AT 421 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA VETA...OR
  41 MILES EAST OF ALAMOSA...MOVING NORTH AT 10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LA VETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3742 10501 3743 10513 3746 10516 3752 10516
      3758 10519 3769 10516 3766 10494
TIME...MOT...LOC 2221Z 189DEG 11KT 3754 10512 

HAIL...1.25IN
WIND...60MPH

$$

28
2 follow-up statements
933 
WWUS55 KPUB 282231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT MON JUL 28 2014

COC023-282240-
/O.CAN.KPUB.SV.W.0158.000000T0000Z-140728T2300Z/
COSTILLA CO-

431 PM MDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COSTILLA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3742 10501 3743 10513 3746 10515 3750 10516
      3752 10516 3758 10519 3769 10516 3766 10494
TIME...MOT...LOC 2230Z 188DEG 10KT 3756 10512 

$$

COC055-282300-
/O.CON.KPUB.SV.W.0158.000000T0000Z-140728T2300Z/
HUERFANO CO-
431 PM MDT MON JUL 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL HUERFANO COUNTY...

AT 430 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA VETA
PASS...OR 41 MILES EAST OF ALAMOSA...MOVING NORTH AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA VETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3742 10501 3743 10513 3746 10515 3750 10516
      3752 10516 3758 10519 3769 10516 3766 10494
TIME...MOT...LOC 2230Z 188DEG 10KT 3756 10512 

HAIL...1.00IN
WIND...60MPH

$$

28
221 
WWUS55 KPUB 282250
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT MON JUL 28 2014

COC055-282259-
/O.CAN.KPUB.SV.W.0158.000000T0000Z-140728T2300Z/
HUERFANO CO-
450 PM MDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HUERFANO COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3742 10501 3743 10513 3746 10515 3750 10516
      3752 10516 3758 10519 3769 10516 3766 10494
TIME...MOT...LOC 2247Z 189DEG 11KT 3762 10511 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:38 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 28, 2:38 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT MON JUL 28 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 218 PM MDT MON JUL 28 2014

MONSOON MSTR REMAINS IN PLACE AND OVER THE SERN PLAINS DEW POINTS
ARE IN THE UPPER 50S TO LOWER 60S.  THE HRRR...RAP...ARW AND NAM ARE
SHOWING VERY LITTLE PCPN OVR THE SERN PLAINS THIS EVENING...SO WL
CUT BACK POPS A BIT FOR THIS AREA.  MAIN PCPN FOCUS IN THE MODELS
FOR TONIGHT IS OVER THE ERN MTNS (ESPECIALLY THE SANGRE DE
CRISTOS)...THE SW MTNS AND THE SAN LUIS VALLEY. THE HRRR AND ARW ARE
SHOWING THIS SCENARIO AND SO WL INCREASE THE POPS OVR THE SAN LUIS
VALLEY...AND WL EXTEND HIGH POPS A LITTLE LONGER INTO THE NIGHT OVR
THE SANGRES AND SW MTNS. EVEN THOUGH THE MODELS ARE NOT SHOWING A
LOT OF PCPN OVR THE SERN PLAINS...WHAT DOES DEVELOP WL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN AND THUS WL NOT MAKE ANY CHANGES TO
THE FLASH FLOOD WATCH THAT IS IN EFFECT.  BURN SCARS WL BE THE MOST
SUSCEPTIBLE TO FLASH FLOODING TONIGHT...BUT AREAS THAT GOT A LOT OF
RAIN LAST NIGHT WL ALSO HAVE AN INCREASED RISK OF FLASH FLOODING IF
HEAVY RAIN MOVES OVR THOSE AREAS AGAIN.

MONSOON MSTR WL STILL BE OVR THE AREA ON TUE ALONG WITH GOOD LOW
LEVEL MSTR.  THE CONCERN FOR FLASH FLOODING INCREASES AS A WEATHER
DISTURBANCE MOVES OVR THE AREA.  WRN AREAS WL LIKELY SEE PCPN
ALREADY IN THE EARLY MORNING HOURS...AND INCREASING THROUGH THE
MORNING AND THEN SPREADING NORTH AND EAST.  WITH THE INCREASED
THREAT OF WIDESPREAD PCPN AND THE POTENTIAL FOR HEAVY RAIN...HAVE
DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF THE AREA EXCEPT THE
SAN LUIS VALLEY.  LATER SHIFTS MAY HAVE TO BETTER REFINE THE TIMING
OF THE FLASH FLOOD WATCH AS NEWER HIGH RES MODEL DATA COMES IN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 218 PM MDT MON JUL 28 2014

...HIGH RISK OF FLOODING TUESDAY NIGHT THROUGH WEDNESDAY...

MAIN CONCERN IN THE EXTENDED WILL BE THE THREAT OF FLASH FLOODING
IN THE TUE NIGHT THROUGH WED PERIOD. ALL THE INGREDIENTS ARE IN
PLACE FOR THE POTENTIAL OF SIGNIFICANT FLOODING. MONSOONAL PLUME
IS SOLIDLY IN PLACE...AS EVIDENCED BY SAT IMAGERY...WITH DEEP
SUBTROPICAL MOISTURE PLUME IN PLACE. PREC H20 WILL REMAIN AT 1-1.5
INCHES OVER MOST OF OUR CWA...WHICH IS ON THE HIGH END OF LAYER
MOISTURE FOR OUR AREA. DEWPOINTS WILL REMAIN IN THE UPPER 50S-
LOWER 60S. UPSLOPE CONDITIONS WILL PERSIST OVER THE PLAINS. A
SHORTWAVE TROUGH NOW MOVING THROUGH IDAHO WILL PROVIDE THE SPARK
FOR WIDESPREAD MDT-HEAVY CONVECTION FROM TUE THROUGH THU
MORNING...AS IT SLOWLY MOVES IN NW FLOW ALOFT THROUGH NERN CO. IT
IS NOT THAT UNUSUAL TO SEE AN UPPER LEVEL DISTURBANCE LIKE THIS IN
LATE JULY...BUT THE TIMING WITH DEEP MOISTURE IN PLACE IS RATHER
UNUSUAL...AND WILL RESULT IN THE HIGHER THREAT POTENTIAL. NOT
SURPRISINGLY...MODEL SOLUTIONS ARE ALL OVER THE PLACE IN TERMS OF
WHERE THE HEAVIEST PRECIP WILL FALL. MOST OF THE GUIDANCE SUGGESTS
THE HEAVIEST PRECIP WILL BE CENTERED OUTSIDE OUR CWA...EITHER TO
THE N OR E WHERE SLIGHTLY BETTER UPPER SUPPORT FROM THE UPPER
SYSTEM MIGHT BE PRESENT. HOWEVER...ONCE AGAIN THE CONCEPTUAL MODEL
WILL LIKELY RULE OUT IN THIS CASE...AND IT MUST BE STRESSED THAT
ALL AREAS WILL BE UNDER THE GUN FOR SIGNIFICANT RAINFALL...WITH
WIDESPREAD 1-3 INCH TOTALS FOR THE PERIOD AND THE POSSIBILITY OF
LOCAL SPOTS THAT SEE CONSIDERABLY MORE. FLASH FLOODING THREAT
WILL BE GREATEST OVER THE WALDO CANYON AREA...THE ERN SLOPES ALONG
THE SRN FRONT RANGE...URBAN CORRIDORS...AND LOCATIONS THAT HAVE
SEEN THE MOST RECENT HEAVY RAINFALL...SUCH AS SERN EL PASO COUNTY.
MOST RECENT GUIDANCE SUGGESTS THE MAIN FOCUS FOR HEAVY RAIN WILL
REMAIN OVER NRN AND ERN PORTIONS OF OUR CWA TUE NIGHT...THEN
SHIFT SWD TO THE SRN MTS AND RATON AREA BY WED MORNING AND
AFTERNOON. IN FACT...WITH THE SLIGHTLY LATER TIMING OF THE UPPER
LOW...WE MAY SEE THE HIGHEST THREAT LEVEL ON WEDNESDAY. THE FLASH
FLOOD WATCH MAY HAVE TO BE EXTENDED FOR A GOOD PORTION OF THIS
PERIOD. WILL HAVE TO TAKE A WAIT AND SEE APPROACH FOR NOW...WHILE
STRESSING THAT THE FLOOD THREAT WILL BE HIGH DURING THE ENTIRE
STRETCH.

THE UPPER SYSTEM FINALLY MOVES OUT ON THURSDAY..AND THEN WE SHOULD
RETURN TO A MORE TYPICAL MONSOON PATTERN WITH SCT DIURNAL BASED
STORMS BEGINNING OVER THE MTS AND SPREADING OUT OVR THE PLAINS
LATER IN THE DAY. DEPENDING ON WHAT HAPPENS TUE-WED...THREAT FOR
MORE FLASH FLOODING AS WELL AS RIVER FLOODING WILL BE LIKELY
CONCERNS. TEMPS WILL REMAIN BELOW AVERAGE AS AFTERNOON HIGHS WILL
STAY IN THE LOWER 80S DURING THIS TIME. STAY WEATHER AWARE AND BE
ALERT FOR THE LATEST FORECASTS AND STATEMENTS ISSUED BY OUR
OFFICE. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 218 PM MDT MON JUL 28 2014

SHOWERS AND TSTMS WL BE POSSIBLE AT KCOS...KPUB AND KALS THIS
EVENING...PROBABLY ENDING BEFORE 04Z AT KCOS AND KPUB...BUT
CONTINUING LATER AT KALS.  SOME LOW STRATUS WL BE POSSIBLE AT THE
TERMINAL SITE TONIGHT.  SHOWERS AND TSTMS WL DEVELOP AGAIN ON TUE AT
THE TERMINAL SITES WITH HEAVY RAIN AGAIN BEING THE MAIN
THREAT...DECREASING CIGS AND VSBYS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR COZ058>068-072>089-093>099.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>068-
072>089-093-094-097-099.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Jul 28, 11:47 AM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT MON JUL 28 2014

COZ058>089-093>099-291800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1147 AM MDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER
THE MOUNTAINS THIS AFTERNOON...AND WILL SPREAD OFF INTO THE
ADJOINING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY STORM THREATS AS THE ATMOSPHERE CONTAINS ABUNDANT MOISTURE
FROM WITHIN THE MONSOON PLUME ALOFT. SOUTHEAST LOW LEVEL UPSLOPE
FLOW WILL PUT THE GREATEST RISK FOR FLASH FLOODING ACROSS THE
SOUTHEAST MOUNTAINS AND I-25 CORRIDOR THROUGH THIS EVENING.
HOWEVER HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS
THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS MOUNTAINS TODAY. BURN
SCARS... URBAN AREAS...AND LOCATIONS WHICH RECEIVED HEAVY RAINFALL
SUNDAY WILL BE THE MOST PRONE TO FLASH FLOODING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE
THROUGH THE WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR
OVER THE MOUNTAINS EACH AFTERNOON...WITH STORMS SPREADING ACROSS
THE ADJACENT HIGH VALLEYS AND PLAINS THROUGH THE EVENING HOURS. AS
STORMS MOVE INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...THEY MAY
BRIEFLY BECOME SEVERE WITH THE RISK FOR ONE INCH DIAMETER
HAIL...AND WIND GUSTS UP TO 60 MPH...ALONG WITH CLOUD TO GROUND
LIGHTNING. THESE COULD MERGE INTO THUNDERSTORM COMPLEXES...WHICH
COULD BRING HEAVY RAINFALL TO PORTIONS OF THE SOUTHEAST PLAINS.
THIS THREAT LOOKS GREATEST FOR TUESDAY AND WEDNESDAY NIGHT. WITH
THE POTENTIAL FOR A MULTI-DAY RAINFALL EPISODE...IT IS POSSIBLE
THAT PORTIONS OF THE ARKANSAS AND PURGATORIE RIVERS...ALONG WITH
THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT
TIMES.

LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ALONG AND NEAR THE
CONTINENTAL DIVIDE...BUT THE RISK FOR FLASH FLOODING MAY NOT BE AS
GREAT COMPARED TO THE SOUTHEAST MOUNTAINS AND PLAINS.

AREA BURN SCARS...URBAN AREAS...AND STEEP TERRAIN WILL BE MOST
VULNERABLE TO THE FLASH FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

In the hours before

Special weather statement, Jul 28, 3:05 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT MON JUL 28 2014

COZ072-073-076-077-282130-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
305 PM MDT MON JUL 28 2014

...SPECIAL WEATHER STATEMENT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOWARD...OR 59 MILES EAST OF GUNNISON. THIS
STORM WAS NEARLY STATIONARY.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOWARD...COTOPAXI...COALDALE AND SWISSVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3832 10587 3841 10595 3847 10595 3854 10572
      3833 10562
TIME...MOT...LOC 2104Z 253DEG 4KT 3843 10584
Special weather statement, Jul 28, 3:28 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT MON JUL 28 2014

COZ081-282200-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
328 PM MDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE HAYMAN BURN SCAR IN
NORTHWESTERN TELLER COUNTY UNTIL 400 PM MDT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN MOVING OVER THE
HAYMAN BURN SCAR. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS OF AND INCH TO 1.5 INCHES IS ESTIMATED TO HAVE
FALLEN OVER PORTIONS OF THE HAYMAN BURN SCAR IN NORTHWEST TELLER
COUNTY.

THIS STORM WILL REMAIN OVER THE HAYMAN BURN SCAR IN NORTHWESTERN
TELLER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT
IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST
INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH
FASTER RATE THAN NORMAL.  IN ADDITION...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND
FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING
WATER AND DEBRIS.

&&

LAT...LON 3911 10512 3899 10533 3913 10533 3913 10512
TIME...MOT...LOC 2123Z 229DEG 7KT 3911 10528

28
Special weather statement, Jul 28, 4:08 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT MON JUL 28 2014

COZ072-074-087-282245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
408 PM MDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUERFANO COUNTY
UNTIL 445 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA VETA...OR 39 MILES NORTHWEST OF
TRINIDAD...MOVING NORTH AT 5 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA VETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3741 10497 3740 10511 3743 10512 3746 10516
      3756 10517 3754 10494
TIME...MOT...LOC 2207Z 178DEG 4KT 3749 10509

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 27, 6:38 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo2 hr
Jul 27, 6:41 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jul 27, 7:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Jul 27, 7:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 27, 7:31 PM MDTAreal Flood AdvisoryPUBHuerfano, Otero, Pueblo119 min
Jul 27, 8:04 PM MDTAreal Flood AdvisoryPUBPueblo56 min
Jul 27, 8:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 27, 8:16 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 27, 8:28 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 27, 8:33 PM MDTFlash Flood WarningPUBEl Paso117 min
Jul 27, 8:35 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 27, 8:55 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo2 hr
Jul 27, 8:55 PM MDTFlash Flood WarningPUBEl Paso4 hr
Jul 27, 8:59 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jul 27, 9:33 PM MDTFlash Flood WarningPUBPueblo4 hr
Jul 27, 9:57 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
Jul 27, 10:07 PM MDTFlash Flood WarningPUBPueblo4 hr
Jul 27, 10:14 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 28, 12:33 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 28, 12:39 AM MDTAreal Flood AdvisoryPUBBent, Otero3 hr
Jul 28, 1:37 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 28, 4:21 AM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 12 more19 hr
Jul 28, 2:35 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more33 hr
Jul 28, 2:52 PM MDTAreal Flood AdvisoryPUBCuster, Fremont113 min
Jul 28, 3:05 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 28, 3:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 28, 3:49 PM MDTAreal Flood AdvisoryPUBTeller116 min
Jul 28, 4:08 PM MDTSpecial Weather StatementPUBHuerfano37 min
Jul 28, 4:48 PM MDTAreal Flood AdvisoryPUBCostilla, Huerfano117 min
Jul 28, 4:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 28, 5:01 PM MDTSpecial Weather StatementPUBSaguache29 min
Jul 28, 5:11 PM MDTSevere Thunderstorm WarningPUBHuerfano30 min
Jul 28, 5:14 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo4 hr
Jul 28, 5:26 PM MDTSpecial Weather StatementPUBSaguache34 min
Jul 28, 5:44 PM MDTSpecial Weather StatementPUBTeller31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.